For my period this month I used a new kind of pad, it was a super absorbent huge always pad. I have never used always before and am not used to the plasticky texture. I developed some kind of rash on each side of the lower portion of my labia. It is red, rather raw, and very dry skin but does not itch. There are no visible bumps. I stopped using those pads and switched to a more cottony pad and applied diaper rash cream last night. Not sure if the rash has improved yet or not, will check in the morning. Does this happen to anyone else?? Is it possible that its from something other than the pad??
I have experienced similar symptoms that you describe. However, I have been using Always Maxi Pads since I first got my period as a preteen. I have never had any complications, although I do recall maybe having a sore or two every once in a great while, and I assumed it was almost like a diaper rash--the plastic irritating my skin combined with moisture from menstruation. My mother had told me that me and my sisters all had bad reactions to Pampers diapers as babies--where we broke out in major diaper rashes--and that Huggies was the brand we switched to that cured it! Moving on to now, I have no idea why I would experience a bad reaction to the brand I have always been using. That's why I've assumed that they are making the pads differently, or use different 'ingredients' every so often, and women around the world are experiencing bad reactions at different times--meaning, it's not necessarily one thing causing this. It's odd because none of my sisters have had issues with Always. The first time I had symptoms was my last period (in April 2010). They included bumps (which became red with scratching), and were sore and irritated. The irritation all together existed between my legs in the crotch area..pretty much along the path of where the pad usually fits. Oddly enough, my sister experienced other symptoms, which made us both go to the doctor. It was found that we both had a yeast infection, and we've taken meds to help. My sister seems to be fine now, and mine faded.. but now that I realize it, I think the symptoms vanished because I was off my period! Now that it's May, and 'that time of the month' has come again, I have the same symptoms! I'm sure it must be a reaction to pads, so I switched to Kotex (which feels more like cotton than plastic), but I'm not sure if I've felt relief. The itching is more of outbreaks, but the bumps don't necessarily go away just because I don't feel it. So now I have no idea if a yeast infection caused this reaction, or it is a totally separate issue, and that certain pads are just being made differently, which is causing all of this. I may see the doctor again. But I'd like to tell you that you are not alone!
I have been using Always pads for many years and have been having a burning along the area that the pad touches skin - almost like a chemical burn - around the second day of my period. I am wondering if they changed what they use in the middle of the pad so make the pad so "absorbant". It doesn't burn to urinate so I know it isn't an infection but just about brings me to tears when I wipe. Maybe we should be writing to Always to find out what is happending. This could cause a lot of their customers to use other products.
I registered just to say I'm also having the same problem. It's been going on for the past two to three years. Always Regular and the Radiant both break me out in this burning! I use the fragrance free and still have a problem.
The burn from urine hitting this area is immense. I can only describe it like pouring alcohol on a road rash. Water doesn't hurt when it touches it. It's so bizarre.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.